Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 2, 2016, 9:21 AM PDT for Del Norte County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2016, 9:21 AM PDT (16:21 UTC)
- Expired
- Oct 2, 2016, 10:00 AM PDT
- In force
- 39 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 102 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WWUS86 KEKA 021621
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
921 AM PDT SUN OCT 2 2016
CAZ101-102-021700-
COASTAL DEL NORTE CA-DEL NORTE INTERIOR CA-
921 AM PDT SUN OCT 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL
1000 AM PDT...
AT 918 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF KLAMATH...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...REQUA AND KLAMATH GLEN...US HIGHWAY 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4185 12378 4168 12368 4167 12369 4164 12368
4163 12370 4160 12372 4159 12371 4159 12368
4156 12369 4149 12419 4164 12428
TIME...MOT...LOC 1618Z 245DEG 25KT 4157 12419
$$
RCL/KARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 2, 4:15 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 2, 4:15 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
415 AM PDT SUN OCT 2 2016
.SYNOPSIS...An upper level trough is bringing a period of rain to
the region this morning. Showers and isolated thunderstorms are
expected late this morning and afternoon. Additional light rain is
expected Monday and Tuesday. A drying trend is expected later in
the week.
&&
.DISCUSSION...The upper level trough approaching the area is
bringing a band of rain onshore. Currently it is moving onshore in
Del Norte county. This is bringing moderate to heavy rain as it
moves onshore. This band is slowly moving onshore from the west
northwest to east southeast across the area this morning. Once
this initial boundary moves through there will likely be a short
break in the rain. Showers are expected to be fairly numerous in
the trough as the upper low moves over the area. Lightning
detection systems are showing some lightning in this area of
showers, so expect there is the potential for some lightning with
the showers behind the front. Early to mid afternoon looks to be
the best chance for thunderstorms today. The low starts to move
out of the area late in the afternoon.
Tonight showers will taper off as the upper level trough pulls out
out of the area. Some frost is possible in the valleys of Trinity
and Mendocino county, but this will be highly dependent on how
quickly the clouds move out of the area. Monday models are
showing a warm front bringing some light rain/drizzle to much of
the area. These incoming clouds may also keep the valleys from
cooling enough to frost. Southeast winds are expected to pick up
as this front moves onshore. This may keep coastal areas a bit
drier due to the downslope and they may start raining later.
Overall Monday and Monday night are expected to see periods of
light rain, although confidence is still low on coverage and
amounts.
Tuesday Flow switches to the northwest and a weak shortwave
brings some additional light rain to areas mainly north of Cape
Mendocino. Rainfall amounts look to be less than a tenth of an
inch. Wednesday the models show a ridge building into the area.
The GFS dries us out and warms temperatures, while the ECMWF
brings a warm front and some rain to the northern areas. For now
have only a slight chance of rain Del Norte county as a
compromise, but will continue to monitor this as it gets closer.
Frost will be possible in the valleys of Trinity and Mendocino
counties with any nights that have clear skies.
Confidence is growing that Thursday will see mainly dry
conditions and warming inland temperatures. Friday into the
weekend the flow becomes more zonal and the models take turns
bringing through weak little systems mainly in the north. Rainfall
amounts generally look to be light. Model agreement in the timing
on these systems is poor at this point. MKK
&&
.AVIATION...MVFR to IFR conditions and light to moderate winds
will continue at KCEC today as showers associated with an offshore
low pressure trough move through the region at times reducing
ceilings and/or visibilities. VFR to MVFR conditions and light to
moderate winds will continue at KACV through the early morning.
MVFR to IFR conditions will occur at KACV later this morning and
today as showers associated with the offshore low pressure trough
move through the region at times reducing ceilings and/or
visibilities. VFR conditions and light winds to calm conditions
will continue at KUKI today.
&&
.MARINE...Light to moderate winds will continue across the waters
today. A low pressure system located off the Washington and Oregon
coast will weaken Sunday. A low pressure trough trailing southward
from the low pressure system will approach the waters today and
Sunday then weaken and dissipate Sunday night. The proximity of
the low pressure trough will produce showers at times across the
waters today. The winds will increase Monday primarily across the
outer waters as a warm front moves across the region and a cold
front approaches the waters. Small craft advisories will be in
effect on Monday across the outer waters due to increasing winds.
&&
.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 AM to 9 PM PDT Monday
for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 2, 4:30 AM PDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 430 AM PDT SUN OCT 2 2016 CAZ104-109-110-112-113-031130- SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 430 AM PDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE RAIN WILL LIKELY SPREAD OVER NORTHWEST CALIFORNIA TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-103-031130- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST- 430 AM PDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE RAIN SHOWERS ARE EXPECTED TODAY. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS MORNING. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105>108-111-031130- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHEASTERN MENDOCINO INTERIOR- 430 AM PDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE RAIN IS EXPECTED ACROSS NORTHWEST CALIFORNIA TODAY. THERE IS SLIGHT CHANCE FOR THUNDERSTORMS ON AS WELL. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. UP TO 2 INCHES OF SNOW IS POSSIBLE ABOVE 5000 FEET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 2, 9:21 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
921 AM PDT SUN OCT 2 2016
CAZ101-102-021700-
COASTAL DEL NORTE CA-DEL NORTE INTERIOR CA-
921 AM PDT SUN OCT 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL
1000 AM PDT...
AT 918 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF KLAMATH...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...REQUA AND KLAMATH GLEN...US HIGHWAY 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4185 12378 4168 12368 4167 12369 4164 12368
4163 12370 4160 12372 4159 12371 4159 12368
4156 12369 4149 12419 4164 12428
TIME...MOT...LOC 1618Z 245DEG 25KT 4157 12419
RCL/KARThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:32 AM PDT | Small Craft Advisory | EKA | 42 hr |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.